Advanced Search
Article Contents
Article Contents

A profinite group invariant for hyperbolic toral automorphisms

Abstract Related Papers Cited by
  • For a hyperbolic toral automorphism, we construct a profinite completion of an isomorphic copy of the homoclinic group of its right action using isomorphic copies of the periodic data of its left action. The resulting profinite group has a natural module structure over a ring determined by the right action of the hyperbolic toral automorphism. This module is an invariant of conjugacy that provides means in which to characterize when two similar hyperbolic toral automorphisms are conjugate or not. In particular, this shows for two similar hyperbolic toral automorphisms with module isomorphic left action periodic data, that the homoclinic groups of their right actions play the key role in determining whether or not they are conjugate. This gives a complete set of dynamically significant invariants for the topological classification of hyperbolic toral automorphisms.
    Mathematics Subject Classification: Primary: 37C15, 37C25, 27C29; Secondary: 11R99, 20E18.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Adler and R. Palais, Homeomorphic conjugacy of automorphisms on the torus, Proc. Amer. Math. Soc., 16 (1965), 1222-1225.doi: 10.1090/S0002-9939-1965-0193181-8.


    R. Alder, C. Tresser and P. A. Worfolk, Topological conjugacy of linear endomorphisms of the $2$-torus, Trans. Amer. Math. Soc., 349 (1997), 1633-1652.doi: 10.1090/S0002-9947-97-01895-3.


    L. F. Bakker, Rigidity of projective conjugacy of quasiperiodic flows of Koch type, Colloq. Math., 112 (2008), 291-312.doi: 10.4064/cm112-2-6.


    H. Cohen, "A Course in Computational Algebraic Number Theory,'' Graduate Texts in Mathematics, 138, Springer-Verlag, Berlin, 1993.


    E. C. Dade, O. Taussky and H. Zassenhaus, On the theory of orders, in particular on the semigroup of ideal classes and genera of an order in an algebraic number field, Math. Ann., 148 (1962), 31-64.doi: 10.1007/BF01438389.


    F. Grunewald and D. Segal, Some general algorithms. I: Arithmetic groups, Ann. Math. (2), 112 (1980), 531-583.


    A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,'' With a supplementary chapter by Katok and Leonardo Mendoza, Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995.


    A. Katok, S. Katok and K. Schmidt, Rigidity of measurable structures for $\mathbbZ^d$-actions by automorphims of a torus, Comment. Math. Helv., 77 (2002), 718-745.doi: 10.1007/PL00012439.


    G. Kolutsky, Geometric continued fractions as invariants in the topological classification of Anosov diffeomorphisms of tori, in "Iteration Theory" (ECIT'08), Grazer Math. Ber., 354, Institut für Mathematik, Karl-Franzens-Universität Graz, Graz, (2009), 99-111.


    D. Lind and K. Schmidt, Homoclinic points of algebraic $\mathbb Z^d$-actions, J. Amer. Math. Soc., 12 (1999), 953-980.doi: 10.1090/S0894-0347-99-00306-9.


    P. Martins Rodrigues and J. Sousa Ramos, Algebraic results on Markov shifts of torus automorphisms, in "International Conference on Differential Equations" (Lisboa, 1995) (eds L. Magalhães et al.), World Scientific Publ. River Edge, NJ, (1998), 436-441.


    P. Martins Rodrigues and J. Sousa Ramos, Symbolic representations and $\mathbbT^n$ automorphisms, Int. J. of Bifurcation and Chaos Appl. Sci. Engrg., 13 (2003), 2005-2010.doi: 10.1142/S0218127403007849.


    P. Martins Rodrigues and J. Sousa Ramos, Bowen-Franks groups as conjugacy invariants for $\mathbbT^n$-automorphisms, Aequationes Math., 69 (2005), 231-249.doi: 10.1007/s00010-004-2753-7.


    M. Newman, "Integral Matrices,'' Pure and Applied Mathematics, 45, Academics Press, New York-London, 1972.


    L. Ribes and P. Zalesskii, "Profinite Groups,'' Ergebnisse der Mathematik und ihrer Grenzgebiete, 3, Folge, A Series of Modern Surveys in Mathematics, 40, Springer-Verlag, Berlin, 2000.


    H. P. F. Swinnerton-Dyer, "A Brief Guide to Algebraic Number Theory,'' London Mathematical Society Student Texts, 50, Cambridge University Press, Cambridge, 2001.


    O. Taussky, Connections between algebraic number theory and integral matrices, an appendix in H. Cohn, "A Classical Invitation to Algebraic Numbers and Class Fields,'' Springer-Verlag, 1978.


    D. I. Wallace, Conjugacy classes of hyperbolic matrices in $SL(n,\mathbbZ)$ and ideal classes in an order, Trans. Amer. Math. Soc., 283 (1984), 177-184.

  • 加载中

Article Metrics

HTML views() PDF downloads(87) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint